Q. I am suffering from Migraine for the last 15 years. There is throbbing pain is on the one corner of the head

Answered by
Dr. Rajesh Gulati
and medically reviewed by iCliniq medical review team.
Published on Apr 01, 2017 and last reviewed on: Oct 19, 2019

Hi doctor,

I am 26 years old. I am suffering from migraine for the last 15 years. There is a throbbing pain on one corner of the head and generally the next day it almost definitely shifts to the other corner. This cycle continues. So, the frequency is around 2 headaches per week. I used to take Paracetamol and Aspirin though the medicines were not very effective. If the medicines are taken within the first half an hour of the beginning of pain, it gives reasonably good results. Two years back, my family doctor prescribed Sibelium 10 mg to be taken once every night. It gave me good results for a while but it increased my hours of sleep and resulted in weight gain and then the migraine attacks also started. My doctor prescribed Zen 200 mg to be taken every morning over and above Sibelium 10 mg in the night. This gave me very good results. Migraine attacks almost stopped. I stopped taking Sibelium and Zen 200 mg was enough to control migraine unless I am travelling by car for over 3 hours. My doctor told that the clinical dose of Carbamazepine is 1600 mg per day and 200 mg is negligible. I gradually reduced the dose to 100 mg per day and then 100 mg twice or thrice a week. Later, though Carbamazepine is not considered as a pain abortive medicine, it worked for me. I used to take 100 mg tablet whenever required. 

For the last 6 months, I am feeling that I am suffering from memory loss. I used to have a very sharp memory. But, nowadays I forget names. Though, I do not forget events that much but my memory power of remembering names has become miserable. I even forget the name of a person I meet a week or a month ago. I have stopped taking Carbamazepine since June and I am taking Sibelium 10 mg whenever required, approximately twice a week, with good results. But, my memory especially in remembering names has become dull. Please advice.

Dr. Rajesh Gulati

Geriatrics Medical Oncology
#

Hi,

Welcome to icliniq.com.

  • Both Carbamazepine and Flunarizine have side effect of memory loss.
  • You should take tablet Vasograin. It is most effective at the onset of migraine. Once migraine starts, though it reduces some symptoms, but not so effectively.
  • So along with it, take tablet Diclomol (combination of Diclofenac and Paracetamol) twice a day for three days. It is very effective to control migraine.
  • If headache is very severe, you can also take injection Voveran intramuscularly. You also need to take tablet Razo (Rabeprazole) 20 mg twice a day to prevent acidity.

For further information consult a neurologist online --> https://www.icliniq.com/ask-a-doctor-online/neurologist

Also Read Answers From:

Related Questions & Answers


Why am I having intense throbbing pain in the temple?

Query: Hello doctor, I am a sufferer of hemiplegic migraine. However, I had unusual collapses three months back. The first one was 40 minutes; I could not recall the whole of that period. I came back with an injured knee and felt dazed. I was fine after around two hours. The next day, I felt pressure in my...  Read Full >>


Dr. Aida Quka
Neurologist

Answer: Hello, Welcome to icliniq.com. I agree with you on the fact that when dealing with hemiplegic migraine, it is necessary excluding a brain aneurysm or any arterio-venous malformation, which may mimic this clinical situation. That is why it is necessary performing a brain MRI, which would detect any...  Read Full

I have headache after using Nevanac ophthalmic suspension

Query: Hello doctor, I am 37 years old. I have discomfort and mild pain in the right eye since last four days. The doctor has advised taking Nevanac ophthalmic suspension 0.1 suspension, and Maxmoist eye drops for dry eye. He has advised to take Nevanac one drop four times daily in both eyes, and Maxmoist ...  Read Full >>


Dr. Rahul Vaswani
Eye Care Ophthalmologist

Answer: Hello, Welcome to icliniq.com. No, Nevanac (Nepafenac) does not have such side effects. But, I suggest you reduce the frequency of Nevanac to twice daily after 15 days and then to once at bedtime after next 15 days. You said you are wearing -2.75 in the right and -3.75 in left. This is a spherica...  Read Full

What causes throbbing pain in the anus after masturbation?

Query: Hello doctor, I am a 29 year old unmarried male. I have been masturbating for years, without any trouble. But, since the last one year, I feel a throbbing pain in my anus after masturbation. The pain lasts for 5 to 10 minutes. I usually masturbate once a week. This problem occurs if I do it more oft...  Read Full >>


Dr. Seikhoo Bishnoi
Psychiatrist

Answer: Hello, Welcome to icliniq.com. This pain is not related to your diabetes. But, diabetes increases the risk of frequent urinary tract infection, which can cause pain. Since the pain is not persistent and occurs only after masturbation, the cause could be excessive or vigorous masturbation. The neuron...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a Neurologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.